Alert archive / Alaska / Red Flag Warnings in 2010
Red Flag Warning 1, NWS Anchorage, AK
NWS Anchorage, AK issued this red flag warning at May 15, 2010, 4:00 PM AKDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 15, 2010, 4:00 PM AKDT (00:00 UTC)
- Expired
- May 15, 2010, 9:00 PM AKDT
- In force
- 5 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
994 WWAK61 PAFC 160000 RFWAER URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 400 PM AKDT SAT MAY 15 2010 AKZ111-160500- /X.NEW.PAFC.FW.W.0001.100516T0000Z-100516T0500Z/ MATANUSKA VALLEY- 400 PM AKDT SAT MAY 15 2010 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM AKDT THIS EVENING FOR STRONG WINDS ALONG THE KNIK RIVER VALLEY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM AKDT THIS EVENING. STRONG SOUTHEAST WINDS GUSTING TO 30 MPH THROUGH THE KNIK VALLEY COMBINED WITH RELATIVE HUMIDITY VALUES BELOW 30 PERCENT WILL CONTINUE INTO THIS EVENING. THE STRONGEST GUSTS SHOULD DECREASE TO 20 MPH OR LESS OVERNIGHT AND RELATIVE HUMIDITY VALUES SHOULD RECOVER ABOVE 30 PERCENT BY LATE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. && $$ AKZ141-160500- /X.NEW.PAFC.FW.W.0001.100516T0000Z-100516T0500Z/ COPPER RIVER BASIN- 400 PM AKDT SAT MAY 15 2010 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM AKDT THIS EVENING FOR STRONG WINDS ALONG THE COPPER RIVER... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM AKDT THIS EVENING. STRONG SOUTH WINDS GUSTING TO 30 MPH ALONG THE COPPER RIVER AND RELATIVE HUMIDITY VALUES BELOW 30 PERCENT WILL CONTINUE INTO THIS EVENING. WINDS SHOULD DIMINISH TO LESS THAN 20 MPH TONIGHT AND RELATIVE HUMIDITY VALUES SHOULD RECOVER ABOVE 30 PERCENT BY LATE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. && $$
1 follow-up statement
689 WWAK61 PAFC 160506 RFWAER URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 906 PM AKDT SAT MAY 15 2010 ...RED FLAG WARNING HAS EXPIRED... AKZ111-141-160615- /X.EXP.PAFC.FW.W.0001.000000T0000Z-100516T0500Z/ MATANUSKA VALLEY-COPPER RIVER BASIN- 906 PM AKDT SAT MAY 15 2010 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. WINDS HAVE DIMINISHED ACROSS THE MATANUSKA VALLEY AND COPPER RIVER BASIN AS WELL AS RELATIVE HUMIDITIES ARE RECOVERING ABOVE WARNING CRITERIA. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this red flag warning went out at May 15, 2:30 PM AKDT, 1 hour 30 minutes earlier.
Area forecast discussion, May 15, 2:30 PM AKDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 230 PM AKDT SAT MAY 15 2010 .MODEL DISCUSSION...MODEL SURFACE AND UPPER AIR INITIALIZATIONS ARE REASONABLE AND IN FAIR/GOOD AGREEMENT. FORECAST TREND THRU THE MIDDLE OF NEXT WEEK ARE ALSO SIMILAR AND WITH REASONABLE. AFTERNOON FORECAST PACKAGES WILL GENERALLY BE WEIGHTED TOWARD THE GFS WITH THE AK-WRF USED FOR SHORT TERM MESOSCALE ADJUSTMENTS IN THE EAST. .ANALYSIS .UPPER LEVELS...LITTLE CHANGE FROM PREVIOUS MODEL RUNS. SHORT WAVE OVER THE GULF OF ALASKA BRINGS COOLER AIR ALOFT AS IT MOVES INTO THE CENTRAL INTERIOR SUN. IT IS FOLLOWED BY A LOW AMPLITUDE RIDGE WHICH BUILDS OVER THE NORTHERN MAINLAND MON. THE COLD LOW COMPLEX OVER THE BERING SEA MOVES TO OVER THE NE PACIFIC AND BROADENS. BY MID-WEEK THE MAIN LOW CENTER IS SW OF THE QUEEN CHARLOTTE ISLANDS...HOWEVER A TROUGH EXTENDS NW TO OVER THE EASTERN BERING SEA. HIGH PRESSURE BUILDS OVER THE ALEUTIANS AND WESTERN AK PEN THROUGH NEXT WEEK. .SURFACE... .SOUTHCENTRAL...LOW OVER THE GULF OF ALASKA CONTINUES TO WEAKEN AND MOVES INLAND OVER SOUTHCENTRAL TONIGHT AND DISSIPATES. THE FRONT ASSOCIATED WITH A GALE LOW CENTER SOUTH OF THE AK PEN WEAKENS AS IT MOVES INTO CENTRAL GULF MON. THE REGION TRANSITIONS INTO A SUMMER LIKE PATTERN SUN WITH A THERMAL TROUGH OVER THE INTERIOR AND HIGH PRESSURE IN THE NORTHERN GULF. THIS PATTERN SHOULD CONTINUE THROUGH THE MIDDLE OF NEXT WEAK AND WILL BRING LOCAL GUSTY WINDS AND SEABREEZES DURING THE AFTERNOON AND EVENING HOURS. ALSO SHOULD SEE INCREASED CHANCES FOR AFTERNOON/EVENING CONVECTION. SHOWERS WILL BE THE GENERAL RULE THRU MON AS CONDITIONS WILL TOO STABLE FOR THUNDERSTORMS. HOWEVER...THE ATMOSPHERE DOES BECOME SOMEWHAT MORE UNSTABLE TUE AFTERNOON AS THE THERMAL TROUGH SLIDES SOUTH. SHOULD NOT HAVE ANY FIRE WEATHER ISSUES EVEN WITH LOCALLY GUSTY WINDS THROUGH MON AS COOLER AIR ALOFT SHOULD HOLD DOWN SURFACE TEMPS. .OUT WEST...A OLD OCCLUDED FRONT CONTINUES TO WEAKEN OVER THE WESTERN INTERIOR. GALE CENTER NEAR THE WESTERN AK PEN WEAKENS AS IT MOVES SOUTH OF THE AK PEN SUN. EXPECT GALES TO EAST OF CENTER INITIALLY...THEN TRAILING NW GALES ON THE BACKSIDE OF CENTER OVER THE EASTERN ALEUTIANS. FRONT APPROACHING THE AK PEN WILL NOT LIKELY SPREAD MUCH PRECIPITATION INTO SW ALASKA. COOLER AND CLOUDIER CONDITIONS OVER SW ALASKA SHOULD ELIMINATE ANY POTENTIAL FOR THUNDERSTORMS SUN AND MON. NORTHERLY WINDS WILL CONTINUE OVER THE EASTERN BERING SEA FOR THE NEXT SEVERAL DAYS...SO EXPECT THE ICE EDGE TO HANG AROUND AND GENERALLY CLOUDY COOL WEATHER OVER THE AK PEN. HIGH PRESSURE SLOWLY BUILDS OVER THE WESTERN ALEUTIANS AND WESTERN BERING SEA THE EARLY THIS WEEK. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...NONE. MARINE...GALES 130 132 138 150 155 160 170 171 AND 172. FIRE WEATHER...NONE. RMC MAY 10
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 4:00 PM AKDT | Gale Warning | AFC | 12 hr | |
| May 15, 4:00 PM AKDT | Gale Warning | AFC | 12 hr | |
| May 15, 4:00 PM AKDT | Small Craft Advisory | AFC | 12 hr | |
| May 15, 4:00 PM AKDT | Small Craft Advisory | AFC | 35 hr | |
| May 16, 4:00 AM AKDT | Small Craft Advisory | AFC | 4 hr | |
| May 16, 4:00 AM AKDT | Small Craft Advisory | AFC | 23 hr | |
| May 16, 8:20 AM AKDT | Gale Warning | AFC | 20 hr |
Nearby
Red Flag Warnings in Alaska, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.